MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT HYPERFLEX TRACHEOSTOMY TUBE; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT HYPERFLEX TRACHEOSTOMY TUBE; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 75HA80
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trach tube was found leaking while it was put into an icu neuro patient.A trach change resolved the issue.
 
Additional Manufacturer Narrative
Date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Event methods, evaluation, and conclusion heic codes: updated.One device was received for investigation.Visual inspection of the returned device did not reveal any defects.The device was functionally tested using a syringe to inflate the device cuff, while manipulating the line and applying pressure to the cuff and balloon and shaft.The device passed the functional testing with no leakage or deflation detected.A review of manufacturing device history records for the reported lot number found no issues or non-conformances initiated for the lot.Based on the available information, the investigation could not reproduce or confirm the reported issue, and no root cause could be attributed.No actions have been taken at this time.

Brand Name
BIVONA ADULT HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
borivili east
minneapolis, MN 55442
MDR Report Key16194841
Report Number3012307300-2023-00535
Device Sequence Number14901577
Product Code JOH
UDI-Device Identifier15021312013856
UDI-Public15021312013856
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75HA80
Device Catalogue Number75HA80
Device Lot Number4265160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer03/11/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown